| Model Number |
442970 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
It was reported that while using bd max¿ ct/gc/tv a false negative result was obtained by the laboratory personnel.A repeat test was used to confirm the results.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: the result was given out negative by the bd max.Result of bd max was not trusted and customer trusted the curve more - result was given out positive.
Additional Manufacturer Narrative
H6: investigation: the complaint investigation for false negative result when using the bd max ct/gc/tv (ref.(b)(4)) lot 1340818 was performed by the review of the manufacturing records, customer¿s data analysis and verification of complaints history.Review of the manufacturing records of bd max ct/gc/tv indicated that the lot was manufactured according to specifications and met performance requirements.Customer reported one sample which initially tested negative (run 1019 a4) with strong amplification of the chlamydia trachomatis target but tested positive when repeated from the same sbt in run 1021 b4 with strong amplification and a ct sdpa value earlier than 15.Customer provided these two run files for investigation.Manual pcr curve adjudication of the sample revealed a strong positive result in run 1019 position a4.However, the result reported by the bdmax was negative due to the atypical curve behavior.Indeed, a ct sdpa value for that sample was earlier than the minimum cycle threshold required to be considered a valid amplification resulting in a negative result.Clinical study for the bd max¿ ct/gc/tv assay, performed on more than 2600 subjects, showed that positive clinical samples usually obtain ct sdpa values higher than 15.A true positive patient sample with a ct sdpa value this early is atypical.The ¿bd max ct gc tv 58¿ adf was developed to avoid false positive results that can be generated by early noise signal.It is a unique situation where a strong signal, that looks like a true amplification, resulted in a negative result.No reagent issue is suspected.There is no indication of an increase in complaints for false negative result for the bd max ct/gc/tv lot 1340818.The root cause for the false negative results was not identified.Bd cannot confirm the complaint based on the investigation that was executed since the assay results logic perform as expected.Bd did not initiate a corrective and preventive action (capa).Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
Event or Problem Description
It was reported that while using bd max¿ ct/gc/tv a false negative result was obtained by the laboratory personnel.A repeat test was used to confirm the results.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "the result was given out negative by the bd max.Result of bd max was not trusted and customer trusted the curve more - result was given out positive".